Alert archive / Louisiana / Small Craft Advisories in 2017
Small Craft Advisory 30, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Sep 9, 2017, 11:24 PM CDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2017, 11:24 PM CDT (04:24 UTC)
- Expired
- Sep 11, 2017, 7:00 PM CDT
- In force
- 44 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
741 WHUS74 KLCH 100424 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1124 PM CDT SAT SEP 9 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT MONDAY... .THE PRESSURE GRADIENT IS TIGHTENING ACROSS THE NORTHWESTERN GULF OF MEXICO. GMZ435-452-455-472-475-101230- /O.NEW.KLCH.SC.Y.0030.170910T0424Z-170912T0000Z/ VERMILION BAY- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1124 PM CDT SAT SEP 9 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 PM CDT MONDAY. * WINDS...SUSTAINED 20KTS WITH GUSTS HIGHER * WAVES/SEAS...3-5 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SKH
4 follow-up statements
399 WHUS74 KLCH 100831 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 331 AM CDT SUN SEP 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT MONDAY... .THE PRESSURE GRADIENT IS TIGHTENING ACROSS THE NORTHWESTERN GULF OF MEXICO. GMZ435-452-100945- /O.CAN.KLCH.SC.Y.0030.000000T0000Z-170912T0000Z/ VERMILION BAY- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- 331 AM CDT SUN SEP 10 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ GMZ455-472-475-102300- /O.EXT.KLCH.SC.Y.0030.000000T0000Z-170911T1500Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 331 AM CDT SUN SEP 10 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT MONDAY... * WINDS...SUSTAINED 20-25KTS WITH GUSTS HIGHER * WAVES/SEAS...4-8 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
387 WHUS74 KLCH 102021 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 321 PM CDT SUN SEP 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT MONDAY... .A TIGHT PRESSURE GRADIENT AROUND THE LARGE CIRCULATION OF HURRICANE IRMA WILL KEEP ELEVATED WINDS AND SEAS OVER THE COASTAL WATERS THROUGH MONDAY. GMZ455-102130- /O.CAN.KLCH.SC.Y.0030.000000T0000Z-170911T1500Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 321 PM CDT SUN SEP 10 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND SPEEDS AND SEAS ARE EXPECTED TO BE BELOW SMALL CRAFT ADVISORY CONDITIONS NOW. SMALL CRAFT SHOULD STILL EXERCISE CAUTION THROUGH MONDAY UNTIL CONDITIONS FURTHER IMPROVE. $$ GMZ470-111000- /O.EXB.KLCH.SC.Y.0030.000000T0000Z-170911T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- 321 PM CDT SUN SEP 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 1 PM CDT MONDAY. * WINDS...SUSTAINED 20-25KTS WITH HIGHER GUSTS * WAVES/SEAS...4-7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ472-475-111000- /O.EXT.KLCH.SC.Y.0030.000000T0000Z-170912T0000Z/ WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 321 PM CDT SUN SEP 10 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT MONDAY... * WINDS...SUSTAINED 20-25KTS WITH HIGHER GUSTS * WAVES/SEAS...4-8 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
434 WHUS74 KLCH 110920 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 420 AM CDT MON SEP 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT MONDAY... .A TIGHT PRESSURE GRADIENT AROUND THE LARGE CIRCULATION OF IRMA WILL KEEP ELEVATED WINDS AND SEAS OVER THE COASTAL WATERS THROUGH MONDAY. GMZ472-475-111700- /O.CON.KLCH.SC.Y.0030.000000T0000Z-170912T0000Z/ WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 420 AM CDT MON SEP 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...SUSTAINED 20 TO 25 KNOTS WITH HIGHER GUSTS * WAVES/SEAS...4 TO 8 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ470-111700- /O.CON.KLCH.SC.Y.0030.000000T0000Z-170911T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- 420 AM CDT MON SEP 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...SUSTAINED 20 TO 25 KNOTS WITH HIGHER GUSTS * WAVES/SEAS...4 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 25
651 WHUS74 KLCH 111448 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 948 AM CDT MON SEP 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT MONDAY... .A TIGHT PRESSURE GRADIENT AROUND THE LARGE CIRCULATION OF IRMA WILL KEEP ELEVATED WINDS AND SEAS OVER THE COASTAL WATERS THROUGH MONDAY. GMZ472-475-120000- /O.CON.KLCH.SC.Y.0030.000000T0000Z-170912T0000Z/ WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 948 AM CDT MON SEP 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...SUSTAINED 20 TO 25 KNOTS WITH HIGHER GUSTS * WAVES/SEAS...4 TO 8 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ470-111800- /O.CON.KLCH.SC.Y.0030.000000T0000Z-170911T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- 948 AM CDT MON SEP 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...SUSTAINED 20 TO 25 KNOTS WITH HIGHER GUSTS * WAVES/SEAS...4 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 9:08 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 9, 9:08 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
908 PM CDT Sat Sep 9 2017
.EVENING UPDATE...
&&
.DISCUSSION...
Another dry cool evening is in store across SE Texas/ SW Louisana.
High pressure continues to sit over the Great Lakes and bring
prevailing northeasterly winds into the Gulf. As Hurricane Irma
starts to track north into the Eastern Gulf of Mexico, offshore
winds will start to pick up. A small craft exercise caution to
mariners is still effect till 7pm tomorrow. However, there is a
higher chance that this will be upgraded to a small craft advisory
tomorrow morning/afternoon. /SKH/
&&
.PREV DISCUSSION... /issued 316 PM CDT Sat Sep 9 2017/
SYNOPSIS...
Water vapor imagery shows a short wave moving east across the
Lower Mississippi Valley this afternoon. This is helping to
reinforce the the east coast trough and the dry northerly flow
across the forecast area. The result has been another nice weather
day.
Rua
DISCUSSION...
Upper level trough will hold from the northeast US down into the
northwest Gulf of Mexico. This will block powerful Hurricane Irma
off the northern coast of Cuba from moving much further west and
take it up the west coast of Florida into the Southeast US. The
result will be an increase in the deep northerly flow across the
forecast area. This allow the dry continental air mass to prevail
through the weekend into the middle of next week with no chance
for rain and comfortable temperatures and humidity values.
Return flow off the Gulf will occur by late in the week, and
therefore warm and more humid conditions will again be felt.
However, despite the increase in moisture, upper level ridging at
that time should keep any rain chances out of the forecast.
Rua
MARINE...
The gradient between high pressure ridging down from the Great
Lakes and the tropical cyclone Irma moving along the west coast of
Florida into the southeast US will keep an elevated offshore flow
through the weekend into early next week. This, along with swells
from the Hurricane, will make for elevated seas. Small craft
exercise caution will be in effect through Sunday to cover this,
and a small craft advisory may be needed for seas for the outer
waters by Sunday Night.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 61 84 60 84 / 0 0 0 0
LCH 65 86 64 84 / 0 0 0 0
LFT 64 84 63 84 / 0 0 0 0
BPT 66 85 66 85 / 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through Sunday evening for GMZ452-
455-470-472-475.
&&
PUBLIC...19Hazardous weather outlook, Sep 9, 3:54 AM CDT, 19 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 354 AM CDT Sat Sep 9 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 100900- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 354 AM CDT Sat Sep 9 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-100900- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 354 AM CDT Sat Sep 9 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Small craft should exercise caution with winds ranging from 14 to 18 knots. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Elevated winds are expected as Hurricane Irma moves over Florida through early in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.